Purely absorptive bistability in double-ring cavities



Downloads per month over past year

Mejías Arias, Pedro Miguel and Martínez Herrero, Rosario and Bernabeu Martínez, Eusebio (1986) Purely absorptive bistability in double-ring cavities. Physical Review A, 33 (3). pp. 1836-1841. ISSN 1050-2947

[thumbnail of Bernabeu,E226libre.pdf]

Official URL: http://dx.doi.org/10.1103/PhysRevA.33.1836


A novel type of optical bistable configuration, namely the so-called double-ring (DR) device, is presented. The stationary solutions in the purely absorptive case for a homogeneously broadened atomic system are derived. In the mean-field limit it has been pointed out that use of a DR arrangement enables us to reduce both the length of the sample of the nonlinear medium and the response time of the device. Linear stability analyses have shown that the position and the length of the unstable regions of a given hysteresis cycle can be controlled, to a great extent, by means of the two new parameters of our DR scheme. Finally, it has been remarked that, in order to observe selfpulsing, the purely absorptive DR system. may present a similar behavior to that offered in the dispersive single-ring case.

Item Type:Article
Additional Information:

This work was supported by the Comision Asesora de Investigacion Cientifica y Tecnica (CAICyT) of Spain, under Project No. 213G/83.

Uncontrolled Keywords:Optics, Physics, Atomic, Molecular & Chemical
Subjects:Sciences > Physics > Optics
ID Code:28413
Deposited On:20 Feb 2015 20:00
Last Modified:20 Feb 2015 20:00

Origin of downloads

Repository Staff Only: item control page